MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85445
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Report received stated that on (b)(6) 2020, the 12-month computed tomography (ct) scan was performed.The site noted that the ct scan revealed that the sma (within stent) was occluded.A type ii endoleak was noted.Core lab analysis of the ct scan revealed patent devices with 50% stenosis of the sma (within stent).There was no evidence of separation of components, kink, barb separation, stent fracture, or device compression.On (b)(6) 2020, a secondary intervention was performed.A viabahn vbx 8 mm x 29 mm covered stent was placed in the sma.The secondary intervention was successful.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(6).A review of the details and the images provided pre and post intervention shown are difficult to follow as the all the images provided have a stent in place that has radiopaque marker bands at the distal end of the stent.The icast covered stent is not manufactured with ro markers bands on the stent.It is likely the images provided include the use of the gore viaban product that was used during the secondary intervention.As part of the original interaction questions were asked surrounding the circumstances related to the case.One question that was asked is the following: "how is it determined that the endograft had not moved during the 12month follow up?¿ response: ¿the sites and core lab look for migration >/= 10 mm on the ct scans¿.This information is important as the stent used was a 7mm stent.If the p branch graft used in the case was to migrate 3.5mm that could potentially relate to a 50% reduction in the internal diameter of the icast covered stent.As none of the images show just the icast covered stent prior to intervention this complaint cannot be confirmed and there are many unknown circumstances surrounding this type of procedure.Based on the provided details and images provided it would appear that the most likely cause of the 50% stenosis is the possible migration of the p branch graft.There is no indication that the icast covered stent product was deficient.In this regard the complaint cannot be confirmed and the root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the superior mesenteric artery (sma) through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, aortic stent graft migration due to inadequate fixation or disease progression, which allowed the device to move in relation to its intended and original position in the aorta and preprocedural miscalculation of the sizing and positioning of fenestration.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12566639
Report Number3011175548-2021-01017
Device Sequence Number14307790
Product Code JCT
UDI-Device Identifier00650862854459
UDI-Public00650862854459
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2022
Device Model Number85445
Device Catalogue Number85445
Device Lot Number443178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/03/2021
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7X12CM BALLOON, 8MMX20MM STENT; 7X12CM BALLOON, 8MMX20MM STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight78 KG